Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 44, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 5, 2014, 2:21 AM CDT for Marinette County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2014, 2:21 AM CDT (07:21 UTC)
- Expired
- Sep 5, 2014, 2:40 AM CDT
- In force
- 19 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS53 KGRB 050721
SVRGRB
WIC075-050800-
/O.NEW.KGRB.SV.W.0044.140905T0721Z-140905T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
221 AM CDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARINETTE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 300 AM CDT
* AT 220 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
WAUSAUKEE...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
MARINETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...WAUSAUKEE
AND CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4530 8768 4525 8817 4557 8838 4576 8787
4568 8777 4565 8782 4560 8777 4556 8779
4556 8783 4550 8779 4544 8785 4540 8785
4537 8787 4535 8785 4535 8776 4539 8769
4534 8764
TIME...MOT...LOC 0721Z 237DEG 39KT 4536 8806
HAIL...1.25IN
WIND...60MPH
$$
ECKBERG2 follow-up statements
398
WWUS53 KGRB 050733
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
233 AM CDT FRI SEP 5 2014
WIC075-050800-
/O.CON.KGRB.SV.W.0044.000000T0000Z-140905T0800Z/
MARINETTE WI-
233 AM CDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARINETTE COUNTY UNTIL 300 AM CDT...
AT 232 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAUSAUKEE...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
MARINETTE COUNTY JUST NORTH OF WAUSAUKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4530 8768 4532 8807 4551 8816 4568 8777
4565 8782 4560 8777 4556 8779 4556 8783
4550 8779 4544 8785 4540 8785 4537 8787
4535 8785 4535 8776 4539 8769 4534 8764
TIME...MOT...LOC 0732Z 254DEG 68KT 4543 8784
HAIL...1.00IN
WIND...60MPH
$$
ECKBERG632
WWUS53 KGRB 050740
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 AM CDT FRI SEP 5 2014
WIC075-050749-
/O.CAN.KGRB.SV.W.0044.000000T0000Z-140905T0800Z/
MARINETTE WI-
240 AM CDT FRI SEP 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARINETTE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THUNDERSTORMS ACROSS CENTRAL MARINETTE COUNTY UNTIL
3 AM.
LAT...LON 4530 8768 4532 8807 4551 8816 4568 8777
4565 8782 4560 8777 4556 8779 4556 8783
4550 8779 4544 8785 4540 8785 4537 8787
4535 8785 4535 8776 4539 8769 4534 8764
TIME...MOT...LOC 0739Z 254DEG 68KT 4531 8760
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 10:40 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 4, 10:40 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1040 PM CDT THU SEP 4 2014 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...UPDATED... ISSUED AT 442 PM CDT THU SEP 4 2014 LARGE BUT DISORGANIZED AREA OF THUNDERSTORMS CONTINUE TO TREK ACROSS MARATHON...SHAWANO...INTO SOUTHERN OCONTO COUNTIES. OVERALL...AREAL COVERAGE HAS INCREASED LAST HOUR OR SO BUT INTENSITY HAS NOT CHANGED MUCH. THIS ACTIVITY DEVELOPING ALONG AXIS OF ELEVATED INSTABILITY NORTH OF SURFACE WARM FRONT EXTENDING FROM NEAR FOND DU LAC TO NORTH OF LA CROSSE. COULD BE SOME LOCALIZED HEAVY RAINFALL AND PERHAPS SOME ISOLATED URBAN STREET FLOODING OR PONDING OF WATER WHERE STORMS HAVE BEEN AFFECTING THE SAME GENERAL AREA. RADAR ESTIMATES LAST THREE HOURS INDICATE 2 TO 2.5 INCHES OF RAINFALL ESPECIALLY ACROSS NORTHERN MARATHON COUNTY FROM ABBOSTFORD TO WAUSAU AREA. ADDITIONAL SCATTERED STORMS UPSTREAM OVER CLARK COUNTY WILL LIKELY AFFECT THIS SAME GENERAL WHICH MAY AGGRAVATE THE SITUATION SOMEWHAT NEXT COUPLE OF HOURS. SOUTHWESTERLY 850 MB FLOW JUST UPSTREAM OF THIS ACTIVITY CONTINUES TO FEED VERY UNSTABLE AIR INTO WEST CENTRAL WISCONSIN. THESE STORMS ARE SHOWING SOME SIGNS OF INCREASED ORGANIZATION LAST 30 MINUTES OR SO AND WILL CONTINUE TO MONITOR. SOME OF THESE STORMS ARE CAPABLE OF HAIL UP TO PENNY SIZE IN ADDITIONAL TO TORRENTIAL RAINFALL. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY ISSUED AT 246 PM CDT THU SEP 4 2014 NORTHWEST UPPER FLOW TO PROVIDE DRY AND PLEASANT WEATHER FRIDAY NIGHT THROUGH MONDAY. THEN SPLIT FLOW EXPECTED TO RESULT IN A TRICKY FORECAST FOR THE MIDDLE OF NEXT WEEK WITH JET ENERGY PASSING BY TO THE NORTH AND SOUTH OF THE AREA. THERE MAY BE SUFFICIENT SUPPORT FOR A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. THE APPROACH OF A SIGNIFICANT UPPER LOW SHOULD BRING A BETTER CHANCE OF PRECIPITATION WEDNESDAY NIGHT AND THURSDAY. THEN MUCH COOLER FOR THE END OF THE WEEK WITH LAKE EFFECT CLOUDS AND SHOWERS POSSIBLE IN NORTHERN WISCONSIN. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1040 PM CDT THU SEP 4 2014 SHOWERS AND THUNDERSTORMS WILL EXIT CENTRAL AND NORTH-CENTRAL WISCONSIN OVERNIGHT...BUT CONTINUE TO IMPACT NORTHEAST WISCONSIN THROUGH SUNRISE. THIS PRECIPITATION IS AHEAD OF A COLD FRONT WHICH WILL EXIT THE LAKE MICHIGAN SHORELINE FRIDAY MORNING. MVFR CIGS AND IFR VSBYS WILL BE COMMON NEAR THUNDERSTORM ACTIVITY. BEHIND THE FRONT...CIGS WILL IMPROVE AND THE THREAT OF THUNDERSTORMS WILL END. VFR WEATHER WILL RETURN TOMORROW WITH ONLY HIGH CLOUDS OVERHEAD. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....ESB LONG TERM......RDM AVIATION.......MPC
Hazardous weather outlook, Sep 4, 3:04 PM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CDT THU SEP 4 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 304 PM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS EVENING INTO THE OVERNIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST ACROSS MUCH OF CENTRAL AND NORTHERN WISCONSIN THIS EVENING NORTH OF A WARM FRONTAL BOUNDARY. SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL. AS A COLD FROM APPROACHES FROM MINNESOTA LATER THIS EVENING...STRONG TO SEVERE STORMS ARE ALSO POSSIBLE OVER THE SOUTHERN PORTION OF THE FORECAST AREA INCLUDING THE FOX VALLEY AND LAKE SHORE AREAS...BUT THE PROBABILITY OF SEVERE WEATHER IN THIS AREA IS LESS CERTAIN AT THIS TIME. BE SURE TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS ACTIVE WEATHER SITUATION...ESPECIALLY IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-052015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 304 PM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY SOUTH WINDS AND BUILDING WAVES WILL CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN EFFECT. IN ADDITION...AREAS OF MARINE FOG MAY CAUSE NAVIGATION PROBLEMS. IN ADDITION...SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE AGAIN THIS EVENING AND INTO THE OVERNIGHT OVER THE ENTIRE MARINE FORECAST AREA. SOME OF THE STORMS COULD BE SEVERE...WITH STRONG WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Local storm report, Sep 4, 8:21 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
821 PM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HEAVY RAIN ASHWAUBENON 44.46N 88.08W
09/04/2014 M2.39 INCH BROWN WI OFFICIAL NWS OBS
SO FAR TODAY.
&&
SACSpecial weather statement, Sep 5, 12:20 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1220 AM CDT FRI SEP 5 2014 WIZ021-073-074-050600- NORTHERN OCONTO COUNTY-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- 1220 AM CDT FRI SEP 5 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OCONTO COUNTY...MOVING EAST-NORTHEAST AT 35 MPH. PENNY SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... KLONDIKE BY 1235 AM CDT... COLEMAN AND POUND BY 1240 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ECKBERG
Special weather statement, Sep 5, 1:21 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 121 AM CDT FRI SEP 5 2014 WIZ022-050800- DOOR- INCLUDING THE CITY OF...STURGEON BAY 121 AM CDT FRI SEP 5 2014 ...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL AND NORTHERN DOOR COUNTY EARLY THIS MORNING... AT 120 AM CDT...DOPPLER RADAR INDICATED A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND NORTHERN DOOR COUNTY. THE SHOWERS AND STORMS EXTENDED WEST TO NEAR OCONTO AND SHAWANO. THE STRONGEST STORMS WERE NOW MOVING ONSHORE WESTERN DOOR COUNTY...BETWEEN LITTLE STURGEON AND SISTER BAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...WIND GUSTS TO 40 MPH...FREQUENT AND VIVID CLOUD TO GROUND LIGHTNING STRIKES...AND SMALL HAIL. THE INTENSE RAINFALL RATES WILL CAUSE PONDING OF WATER ON AREA ROADWAYS. THE SHOWERS AND THUNDERSTORMS WILL TAPER OFF TOWARD SUNRISE ACROSS DOOR COUNTY...SO ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT. ECKBERG
Local storm report, Sep 5, 2:14 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
214 AM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM FLASH FLOOD SISTER BAY 45.18N 87.11W
09/05/2014 DOOR WI FIRE DEPT/RESCUE
4 TO 6 INCHES OF WATER RUNNING ACROSS NUMEROUS ROADS IN
THE SISTER BAY...FISH CREEK AND BAILEYS HARBOR AREAS. TWO
RESORTS AND ONE RESIDENCE FLOODED IN SISTER BAY.
&&
TIMKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:34 PM CDT | Special Marine Warning | GRB | 71 min | |
| Sep 5, 12:08 AM CDT | Areal Flood Advisory | GRB | Door, Langlade, Marinette, Menominee, Oconto, Shawano | 3 hr |
| Sep 5, 12:32 AM CDT | Special Marine Warning | GRB | 88 min | |
| Sep 5, 2:08 AM CDT | Flash Flood Warning | GRB | Door | 3 hr |
| Sep 5, 11:34 AM CDT | River Flood Warning | GRB | Marathon | 7 days |
| Sep 5, 12:02 PM CDT | River Flood Warning | GRB | Shawano, Waupaca | 7 days |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.